MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54840007545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-operative diagnosis: adjacent level herniated disc levels implanted: l5-s1 it was reported that during surgery, when surgeon went to remove set screws and rods, one of the screw head broke off.Adjacent level surgery was performed with additional hardware.Part of broken pedicle screw still remains in patient at s1.No patient complications as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms screw breakage at the bone screw neck.Microscopic examination of the area immediately adjacent to the area of fracture origination identified a witness mark on the chamfered area of the mas head and material deformation just below the fracture surface, which may have contributed to the foregoing event.Microscopic examination of the fracture surface identified significant damage and smearing.Microscopic examination of the undamaged portion of the fracture surface identified a fairly flat fracture surface with gently convex beach marks and progressive striations through the cross-sectional area of the bone screw neck.Unable to determine root cause due to evidence which could support multiple conclusions.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6269215
Report Number1030489-2017-00134
Device Sequence Number844634
Product Code NKB
UDI-Device Identifier00613994589293
UDI-Public00613994589293
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54840007545
Device Lot NumberH12B4490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
02/14/2017
Initial Report FDA Received Date01/23/2017
Supplement Report FDA Received Date02/21/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1